A long road of too much Lupron

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)?I am from the USA

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) I found this forum through a post that Dr. Redwine put up on our Lupron warriors group

What is your current age, height, weight? I am currently 47, 5’2 and 200 lbs and continually growing heavier due to growth hormone deficiency and Cushing’s disease caused by Lupron.

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
I was put on Lupron for 2 1/2 years without ever being told that it was a limit of 1 year in a lifetime.
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? I had an injection once a month

What condition was being treated with the drug? It was for endometriosis

For how long did you take the drug (weeks/months/years)? I was given Lupron for 2 years 9 months straight, with no explanation that you weren’t supposed to do that. The only reason the doctor took me off Lupron was because of severe bone loss. I wasn’t told of any other side effects other than hot flashes.

How old were you, and WHEN (date) did you start the drug? I was put on Lupron in 2001 when I was 29.

How old were you when you quit, and WHEN (date) did you quit? I was on Lupron until I was 32.

How did you quit (cold turkey or taper off)? They had me quit cold turkey

How long into your usage did you notice the onset of side effects? I started having side effects within 2 months of being on it.

What side effects did you experience that have yet to resolve since discontinuation? Oh man…Hypothyroidism, Pan-hypopituitarism, Adult growth hormone deficiency, Cushing’s disease, Osteoarthritis, Osteoporosis, Severe loss of collagen, Heart issues/ Tachycardia, POTS, Joint deterioration, Interstitial Cystitis, Hot flashes, low progesterone, low testosterone, low DHEA, extremely chronic low Vit D, Hypoglycemia, low ferritin levels and iron. All are chronic problems. I also gained an extreme amount of weight ( from 112lbs to 208 lbs) even though I have an extremely heavy labor job, and have been eating Keto for YEARS.

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
[x ] Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
[x ] Difficulty Focusing / Concentrating
Confusion
[x ] Memory Loss / Forgetfulness
[x ] Stumbling over Words / Losing Train of Thought
Slurring of Speech
[x ] Lack of Motivation / Feeling Passive / Complacency
[x ] Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
[x ] Weight Gain
Gynecomastia (male breasts)
[ x] Muscle Wastage
[x ] Muscle Weakness
[x ] Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
[ x] Persistent Fatigue / Exhaustion
[x ] Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
[ x] Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
[x ] Increased hair loss
[ x] Frequent urination
[ x] Lowered body temperature

[ x] Other (please explain)

please see above disease that I have acquired since taking Lupron.
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? I am replacing growth hormone, thyroid hormone, DHEA, testosterone, progesterone, Vit D, E, C, B, and iron. I am also now looking at brain surgery in the spring to remove the tumor on my pituitary.

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)? My growth hormone, thyroid hormones (T3 and T4), testosterone, progesterone, DHEA are all chronically low ( 16 years) and will have to be replaced the rest of my life.

Anything not listed in the above questions you’d like to share about your experience?

Lupron has demolished my life completely. The worst of it is the chronic severe muscle wasting and pain, and the SEVERE weight gain regardless of what I eat. I have gained a total of 96lbs, that was put on rapidly, starting the second month of Lupron. I now know it is caused by adult growth hormone deficiency and the tumor on my pituitary. Until I get the tumor out I will continue to gain weight. It is horrifying. I also have constant word loss and chronic memory loss.

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug. It is all in the information above. I went from being a thin, extremely active person who was a runner, and rode race horses for a living to someone who needs a walker to get around, and is so fat, and in pain that I can’t function in normal daily life. I am now replacing multiple hormones, and am looking at brain surgery to try and get some semblance of my life back. I had to live with a demolished live for 16 years because not one doctor would take me seriously. Not one would believe what Lupron did to me. It took me finally flying across the country, to the top endocrinologist in the world to finally get a diagnosis and treatment. I will never be the same person I was before. I feel like I am trapped in a broken body, with no way out.

6 Likes

Lupron, propecia along with other meds should be pulled from the market. These drugs cause way too much harm then good and it seems like most doctors are oblivious to the dangers of these drugs.

1 Like

Dear fallon,

Welcome to our forum! I am sorry that you are going through this for so long. But I am glad that you found Doctor Redwine, who appears to take this problem seriously, and through him this forum.

The staff of this forum strongly suspect that various substances, including Finasteride („Propecia“, „Proscar“), Isotretinoin („Accutane“), pretty much all antidepressants, GnRH analogues like Lupron and all other substances with anti-androgenic and endocrine disrupting properties can cause this syndrome in predisposed individuals of all sexes.

It is our mission here to bring the various patient communities together, to make the public aware that our various underrecognised or simply ignored niche problems are in fact one big public health problem, and to initiate more research into this condition that will hopefully one day lead to treatment options.

One of our projects is our patient survey that is already getting quite some attention from scientists that we are in contact with. We would be thrilled to get a decent number of Lupron victims to participate. Please consider participating in the survey and to refer other Lupron victims as well.

Please see here for more detail: Lupron Victims please participate in survey

Thank you, enjoy our forum, good luck and happy holidays!

2 Likes

I’ve got a similar situation from Finasteride except all my hormones are normal…Went from avid runner to sky rocketing weight of over 100lbs now and basically can’t even mow my yard but no sexual side effects…But what good is it if you can’t breath and have zero energy plus look like shit now but my dick works yay…

Hi fallon,

thank you for taking the survey! I hope that despite this condition you were able to enjoy the holidays.

May 2020 become a better year!

Thanks for sharing your history. I hope you regain your life soon after this surely expensive and lasting mess lupron put you into.

I’m on Lupron… I tried to stop but when testosterone comes back pain is insane (scalp, eyes, hips, pelvis, arms, brain…).
I really don’t know what to do at this point. I have my remington and it’s tempting to shoot my head and be free.

I know is rough but hang on, it may get better later

So you think that Lupron caused the pituitary tumor?

Do you think your symptoms are the result of the pituitary tumor or do you think your symptoms are the result of a general post drug effect of the Lupron and that the effects of the pituitary tumor are just additive?